| Catalog Number |
VCP371H |
| Medical Device Problem Code |
Failure to Degrade (4084)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Fluid Discharge (2686); Swelling/ Edema (4577)
| Date of Event |
06/12/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2025 and suture was used on the abdominal incision successfully.The patient was discharged 6 days later.At the time of discharge, there was no redness, swelling, or exudation in the abdominal incision.26 days after the surgery, the patient came to the hospital for treatment due to excessive abdominal exudate.Upon examination, it was found that the suture of the abdominal incision was not absorbed, the incision was swollen and painful with inflammation, and there were many pale yellow secretions flowing out.Administered metronidazole injection, sodium chloride injection, and hydrogen peroxide solution for wound debridement.And traditional chinese medicine was used to promote wound healing.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the patient have an infection? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the suture have slow absorption? was the suture expected to be absorbed upon examination? - absorption for vicryl suture is essentially complete by 56-70 days.- the absorption of vicryl rapide¿ is essentially complete by 42 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested but unavailable: the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the patient have an infection? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the suture have slow absorption? was the suture expected to be absorbed upon examination? - absorption for vicryl suture is essentially complete by 56-70 days.- the absorption of vicryl rapide¿ is essentially complete by 42 days.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.